Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Jul 7, 2011, 7:14 PM MDT for Blaine County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 7:14 PM MDT (01:14 UTC)
- Expired
- Jul 7, 2011, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 147 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
677 WGUS55 KTFX 080114 FFWTFX MTC005-080415- /O.NEW.KTFX.FF.W.0004.110708T0114Z-110708T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 714 PM MDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 1015 PM MDT * AT 706 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER EAST CENTRAL BLAINE COUNTY JUST EAST OF HARLEM...OR 28 MILES EAST OF CHINOOK...MOVING EAST AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL GENERALLY REMAIN OVER RURAL AREAS OF EAST CENTRAL BLAINE COUNTY. RAINFALL AMOUNTS OF OVER TWO AND ONE HALF INCHES HAVE ALREADY FALLEN OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4866 10837 4841 10843 4849 10875 4865 10879 $$ WARANAUSKAS
2 follow-up statements
336 WGUS75 KTFX 080306 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 906 PM MDT THU JUL 7 2011 MTC005-080415- /O.CON.KTFX.FF.W.0004.000000T0000Z-110708T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 906 PM MDT THU JUL 7 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR EAST CENTRAL BLAINE COUNTY... AT 854 PM MDT...THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAINFALL EARLIER THIS EVENING HAS DISSIPATED BUT HIGH WATER MAY CONTINUE TO WORK ITS WAY THROUGH STREAM BASINS. THE MAIN IMPACT AREA WAS BETWEEN THE WAYNE CREEK DRAINAGE AND THE MILK RIVER FROM 5 TO 15 MILES EAST OF HARLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4866 10837 4841 10843 4849 10875 4865 10879 $$ WARANAUSKAS
086 WGUS75 KTFX 080408 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1008 PM MDT THU JUL 7 2011 MTC005-080418- /O.EXP.KTFX.FF.W.0004.000000T0000Z-110708T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 1008 PM MDT THU JUL 7 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT FOR EAST CENTRAL BLAINE COUNTY... LAT...LON 4866 10837 4841 10843 4849 10875 4865 10879 $$ WARANAUSKAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:00 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 7, 6:00 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 PM MDT THU JUL 7 2011 .DISCUSSION... TONIGHT THROUGH SATURDAY...THE MAIN WEATHER FEATURE DURING THE PERIOD WILL BE AN UPPER TROUGH WHICH WILL MOVE THROUGH THE AREA FRIDAY INTO FRIDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND POSSIBLY IN THE EAST EARLY FRIDAY MORNING. AHEAD OF THE COLD FRONT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS. THERE WILL BE A THREAT OF HAIL AND GUSTY WINDS WITH THE THUNDERSTORMS SOUTH OF A LINE FROM HAVRE TO HELENA INTO THIS EVENING AND POSSIBLY EAST OF LINE FROM HAVRE TO LEWISTOWN EVEN LATE TONIGHT. BEHIND THE COLD FRONT A DRY AIR MASS WILL SPREAD EAST OVER THE AREA ON FRIDAY. HOWEVER WEAK INSTABILITY SOUTHEAST OF A LINE FROM HAVRE TO HELENA WILL RESULT IN A THREAT OF THUNDERSTORMS IN THAT AREA FRIDAY. SKIES ARE EXPECTED TO CLEAR FRIDAY NIGHT AND BE SUNNY ON SATURDAY. BEHIND THE COLD FRONT STRONG WESTERLY FLOW ALOFT WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND CONTINUE INTO FRIDAY NIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN PORTIONS OF GLACIER COUNTY FOR LATE TONIGHT THROUGH FRIDAY NIGHT. BLANK SATURDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE GENERALLY IN GOOD AGREEMENT...BUT THERE ARE SOME DIFFERENCES TOWARD THE END OF THE PERIOD. AS THE PACIFIC WEATHER SYSTEM EXITS THE AREA SATURDAY NIGHT...THE RESULTING FLOW ALOFT WILL TRANSLATE DOWN TO WESTERLY DOWNSLOPE WINDS AT THE SURFACE FOR SLIGHTLY ABOVE NORMAL LOW TEMPERATURES AND LITTLE CHANCE FOR PRECIPITATION. A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN DEVELOP OVER THE TFX CWA ON SUNDAY...WHICH WILL ALLOW TEMPERATURES TO WARM CLOSER TO NORMAL. A LITTLE MONSOONAL MOISTURE WILL BE DRAWN INTO THE SOUTHERN HALF OF THE AREA AS WELL...FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THERE. ANOTHER UPPER LEVEL LOW PRESSURE TROUGH WILL THEN DEEPEN OFF THE PACIFIC NORTHWEST COAST AND GRADUALLY MOVE ONSHORE SUNDAY NIGHT THROUGH TUESDAY. THIS WILL SET UP AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT OVER THE AREA. TEMPERATURES WILL ALSO WARM TO ABOUT 5-10 DEGREES ABOVE NORMAL DURING THIS TIME...AS AN INVERTED THERMAL SURFACE TROUGH ALSO DEVELOPS OVER THE AREA. THE MOIST AND UNSTABLE FLOW WILL COMBINE WITH THE FOCUSING MECHANISM OF THE SURFACE TROUGH FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. THE MODELS BEGIN TO DIFFER AT THIS POINT. THE GFS KEEPS THE UPPER TROUGH IN PLACE OVER THE PACIFIC NORTHWEST TUESDAY NIGHT INTO WEDNESDAY...WHILE THE GEM/ECMWF LIFT THE UPPER LEVEL LOW PRESSURE CENTER NORTHEAST INTO CANADA. BY LIFTING THE LOW OUT OF THE AREA...THE GEM/ECMWF BRING A QUICK SHOT OF SHOWERS/THUNDERSTORMS TO THE AREA TUESDAY NIGHT...BUT RAPIDLY DECREASE THE ACTIVITY IN THE WAKE OF THE FEATURE ON WEDNESDAY. ON THE OTHER HAND...THE GFS KEEPS A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AROUND INTO AT LEAST THURSDAY WITH THE SOUTHWESTERLY FLOW ALOFT STILL IN PLACE. WITH THIS DISCREPANCY...HAVE DECIDED TO KEEP THE GOOD CHANCE OF SHOWER/THUNDERSTORM ACTIVITY IN PLACE THROUGH THE END OF THE PERIOD AND SEE WHAT FUTURE MODEL RUNS SHOW. AS THE UPPER TROUGH SHIFTS EAST...THE THERMAL SURFACE TROUGH WILL ALSO SLOWLY SHIFT EAST...FOR VERY GRADUALLY COOLING TEMPERATURES THROUGH THE END OF THE PERIOD. COULSTON && .AVIATION... UPDATED 0000Z. A MOIST AND UNSTABLE SOUTHWESTERLY FLOW AHEAD OF AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF SOUTHWEST...CENTRAL...AND NORTH CENTRAL MONTANA THIS EVENING. OBSCURATION OF MOUNTAINS IS LIKELY AT TIMES IN SHOWERS. A COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT CLEARING THINGS OUT FOR FRIDAY. WINDS WILL BE LIGHT OVERALL BUT MAY BE GUSTY AROUND ANY SHOWERS AND STORMS THAT DEVELOP. STRONG WINDS...UP TO 40 KNOTS...WILL SPREAD ACROSS THE ROCKY MOUNTAIN FRONT AND PLAINS OF NORTH CENTRAL MONTANA ON AFTER 15Z FRIDAY. && .HYDROLOGY... RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY WITH UNUSUALLY HIGH OUTFLOWS. TEMPERATURES WILL BE A LITTLE COOLER FRIDAY AND SATURDAY WHICH WILL SLOW SNOWMELT. HOWEVER SNOW MELT WILL INCREASE NEXT WEEK AS TEMPERATURES BECOME VERY WARM. NO MORE THAN SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST INTO EARLY NEXT WEEK. MANY RIVERS AND STREAMS ARE RUNNING HIGH AND ANY ADDITIONAL WATER TO THEM COULD CAUSE THEM TO BECOME BANKFULL OR EVEN GO OUT OF THEIR BANKS. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 78 47 78 / 30 10 0 0 CTB 54 71 47 74 / 20 10 0 10 HLN 57 79 49 81 / 40 10 0 0 BZN 52 85 45 82 / 40 20 10 10 WEY 41 73 36 72 / 40 30 30 10 DLN 52 81 43 80 / 40 10 10 10 HVR 57 81 47 80 / 40 10 0 10 LWT 55 79 45 78 / 40 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD HIGHLIGHTS REMAIN IN EFFECT FOR PORTIONS OF THE AREA UNTIL FURTHER NOTICE. HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 4:20 PM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 420 PM MDT THU JUL 7 2011 MTZ012-015-055-082230- CASCADE-MADISON-GALLATIN- 420 PM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING WITH SOME STORMS BECOMING STRONG TO SEVERE...PRODUCING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR THE THUNDERSTORM ACTIVITY. PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS...OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ008-013-047-050>054-082230- BEAVERHEAD-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER- 420 PM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING WITH SOME STORMS BECOMING STRONG TO SEVERE...PRODUCING LARGE HAIL...HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR THE THUNDERSTORM ACTIVITY. PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ009-010-082230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- 420 PM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND SMALL HAIL. A HIGH WIND WARNING IS IN EFFECT BEGINNING AT MIDNIGHT. WESTERLY WINDS OF 30 TO 50 MPH WITH GUSTS TO 60 TO 70 MPH WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HIGH WIND WARNING CONTINUES UNTIL SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ014-046-048-049-082230- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 420 PM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ011-044-045-082230- HILL-TOOLE-LIBERTY- 420 PM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 3:51 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 351 PM MDT THU JUL 7 2011 MTZ047-072245- BLAINE MT- 351 PM MDT THU JUL 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE COUNTY UNTIL 445 PM MDT... AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF CHINOOK...MOVING SLOWLY EAST AT 10 MPH. VERY HEAVY RAIN IS EXPECTED WITH THIS SLOW MOVING THUNDERSTORM. IN ADDITION...HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CHINOOK... ZURICH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4873 10874 4846 10871 4848 10922 4863 10928 TIME...MOT...LOC 2150Z 251DEG 9KT 4857 10910 HOENISCH
Local storm report, Jul 7, 3:59 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 PM MDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL CHINOOK 48.59N 109.23W
07/07/2011 E0.25 INCH BLAINE MT PUBLIC
HEAVY RAIN FELL FOR 5 MIN. PEA SIZED HAIL.
&&
WILLIAMSONSpecial weather statement, Jul 7, 5:37 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 PM MDT THU JUL 7 2011
MTZ047-080030-
BLAINE MT-
537 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE COUNTY UNTIL 630
PM MDT...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARLEM...OR 18 MILES EAST OF CHINOOK...
MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH VERY HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HARLEM...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4872 10888 4874 10855 4846 10846 4846 10890
4856 10900
TIME...MOT...LOC 2337Z 234DEG 7KT 4857 10885
HOENISCHLocal storm report, Jul 7, 6:26 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
626 PM MDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 5 E GARNEILL 46.75N 109.66W
07/07/2011 FERGUS MT PUBLIC
.75 INCHES RAIN IN 15 MINUTES WITH TOTAL OF 1.5 INCHES
THROUGH 5PM MEASURED BY PERSONAL WEATHER STATION. WATER
OVER COUNTY ROAD. PEA SIZE HAIL AT TIMES WITH LITTLE OR
NO WIND.
&&
HOENISCHSpecial weather statement, Jul 7, 6:36 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
636 PM MDT THU JUL 7 2011
MTZ051-080115-
FERGUS MT-
636 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FERGUS COUNTY UNTIL 715
PM MDT...
AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF JUDITH GAP...OR 18 MILES
NORTHEAST OF HARLOWTON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN FERGUS COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4694 10938 4677 10917 4676 10940 4670 10942
4671 10970
TIME...MOT...LOC 0036Z 221DEG 18KT 4666 10956
WARANAUSKASSpecial weather statement, Jul 7, 7:08 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
708 PM MDT THU JUL 7 2011
MTZ047-080145-
BLAINE MT-
708 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLAINE COUNTY UNTIL 745
PM MDT...
AT 700 PM MDT...RADAR AND A PUBLIC REPORT PLACED A STRONG
THUNDERSTORM 9 MILES EAST OF FORT BELKNAP...OR 30 MILES EAST OF
CHINOOK...MOVING EAST AT 10 MPH.
THE STORM HAS BEEN QUITE SLOW TO MOVE AND HEAVY RAIN HAS BEEN
REPORTED. HAIL UP TO ONE-QUARTER INCH IN DIAMETER IS ALSO POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN BLAINE COUNTY...
LAT...LON 4855 10833 4843 10834 4843 10839 4842 10840
4844 10879 4869 10870 4872 10831 4857 10831
TIME...MOT...LOC 0105Z 278DEG 10KT 4853 10855
GUSTAFSONThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:36 PM MDT | Special Weather Statement | TFX | Fergus | 39 min |
| Jul 7, 7:08 PM MDT | Special Weather Statement | TFX | Blaine | 37 min |
| Jul 7, 9:05 PM MDT | Special Weather Statement | TFX | 40 min | |
| Jul 7, 9:08 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Chouteau, Fergus, Hill | 52 min |
| Jul 7, 10:20 PM MDT | Special Weather Statement | TFX | Hill | 40 min |
| Jul 7, 10:23 PM MDT | Special Weather Statement | TFX | Blaine | 52 min |
| Jul 7, 10:58 PM MDT | Special Weather Statement | TFX | Blaine | 47 min |
| Jul 8, 2:23 PM MDT | Special Weather Statement | TFX | Gallatin | 37 min |
| Jul 8, 2:28 PM MDT | Special Weather Statement | TFX | 47 min |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.